Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 4:08 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 4:08 PM CDT (21:08 UTC)
- Expired
- Apr 3, 2000, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 032110 SVRNEW MSC045-109-032215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 408 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 515 PM CDT * AT 408 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE OVER LAKE PONTCHARTRAIN ...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... PICAYUNE KILN DIAMONDHEAD MCNEILL THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:00 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 3, 2:00 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT MON APR 3 2000 MODELS IN FAIR AGREEMENT WITH MAJOR H5 TROUF MOVING EAST THROUGH THE STATE AND SOUTH MISSISSIPPI BY 18Z TUESDAY. SURFACE BOUNDARY EXPECTED TO MOVE THROUGH SE LOUISIAN BETWEEN 06Z AND 09Z TUESDAY AND THROUGH PQL BY 12Z. FORECAS TOF MEAN RH SHOWS INITIAL SHOT OF DRY AIR MONIG INTO CWA BY 06Z AHEAD OF SURFACE COLDFRONT MOVING THRU AT 12Z. RAPID DRYING THEREAFTER WITH MODERATE TO STRONG COLD AIR ADVECTION PROJECTING TEMPERATURES FALLING INTO THE MID 30S SOUTHWEST MS AND MID 40S SOUTHEAST LOUISIANA TUE NIGHT. ANALYSIS OF 250MB SHOWS JET IN CLOSE PROXIMITY TO ETA AND AVN MODELS WITH SOUTHEAST LOUISIANA IN RIHT REAR QUADRANT THIS AFTERNOON AND EVENING UNTIL 06Z. LOW LEVEL 40 KT JET AT 935MB AHEAD OF 250MB JET...WILL SHIFT TO A WESTERLY DIRECTION AROUND 00Z WHICH SHOULD CUT OFF THE MOISTURE INFLUX. WILL CONTINUE THREAT OF SEVERE THUNDERSTORMS FOR EARLY TONIGHT ONLY WITH CLEARING AFTER MIDNIGHT. SURFACE WINDS SHOULD SHIFT TO NORTHWEST AND INCREASE TO 25KT. WILL MAINTAIN SMAL CRAFT ADVISORY OVER COASTAL WATERS. WINDS COULD GUST TO GALE FORCE TUE OVER OUTER COASTAL WATERS. PRELIMINARY NUMBERS FOLLOW: MCB 46/64/36/74 5000 BTR 50/64/40/74 4000 MSY 56/65/45/73 5000 BIX 56/69/48/68 5000 .NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR. .LA...NONE. .MS...NONE. O
In the hours before
Special weather statement, Apr 3, 10:45 AM CDT, 5 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 11:37 AM CDT, 4 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON APR 3 2000 A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI. THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEASTp LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Special weather statement, Apr 3, 11:45 AM CDT, 4 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIALW EATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CST MON APR 3 2000 THE TORNADO WATCH CONTINUES IN EFFECT FOR THAT PORTION OF SOUTHEAST LOUISIANA EAST OF A LINE FROM MARS HILL IN AMITE COUNTY MISSISIPPI TO NAPOLEONVILLE IN ASSUMPTION PARISH. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHEAST LOUISIANA PARISHES...PIKE AND WALTHALL AND HANCOCK COUNTIES IN MISSISSIPPI UNTIL NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING PARISHES IN LOUISIANA...WEST AND EAST FELICANA...ST HELENA...POINT COUPEE...EAST AND WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSOMPTION...AND LIVINGSTON. THE TORNADO WATCH HAS BEEN CANCELLED FOR WILKENSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 3, 12:45 PM CDT, 3 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON APR 3 2000 A TORNADO WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN EXTENDED UNTIL 1:00 PM THIS AFTERNOON. THIS INCLUDES ST BERNARD AND LOWER PLAQUEMINES PARISHES AND HANCOCK COUNTY IN SOUTHWEST MISSISIPPI. THE TORNADO WATCH FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI WILL EXPIRE AT NOON TODAY. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI UNTIL 4 PM TODAY.
Local storm report, Apr 3, 3:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT MON APR 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM ST FRANCISVILLE LA TORNADO
04/03/00 WESTFELICIANA TREES...POWER LINES
DOWN...2 HOMES DAMAGED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0755 AM ST FRANCISVILLE LA TORNADO
04/03/00 WESTFELICIANA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 AM WILSON LA WIND DAMAGE
04/03/00 EASTFELICIANA POSSIBLE TORNADO.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0801 AM MARINGOUIN LA WIND DAMAGE
04/03/00 IBERVILLE SEVERAL TREES
DOWN...ONE TRAILER
DAMAGED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0805 AM 10 ENE ST FRANCISVILLE LA TORNADO
04/03/00 WESTFELICIANA *** 1 INJ ***
***500 BIG OAK TREES
ESTIMATED DOWN...30
HOMES DAMAGED IN BLUFF
LAKES SUBDIVISION A FEW
MILES WEST OF
JACKSON...ONE MINOR
INJURY.*** REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0825 AM 2 S BATON ROUGE ARPT LA TORNADO
04/03/00 EASTBATONROUGE TREES DOWN ON HOUSES
NEAR VERNON AND ELM
DRIVE. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0825 AM ZACHARY LA TORNADO
04/03/00 EASTBATONROUGE NO DAMAGE REPORTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0830 AM LIBERTY MS WIND DAMAGE
04/03/00 AMITE TREES DOWN ACROSS
CITY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 AM 3 NE ZACHARY LA TORNADO
04/03/00 EASTBATONROUGE TORNADO TOUCHED DOWN
NEAR EAST FELICIANA
LINE. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 1 MINUTE.
0842 AM 6 SW LIBERTY MS WIND DAMAGE
04/03/00 AMITE NUMEROUS TREES DOWN ON
ROADS AND HOUSES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0850 AM PLAQUEMINE LA WIND DAMAGE
04/03/00 IBERVILLE ROOF...PATIO...WOOD
FENCES... CARPORTS
DAMAGED. TREES DOWN.
.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0857 AM 2 NW LIVERPOOL LA WIND DAMAGE
04/03/00 ST.HELENA 4 HOUSES LOST ROOFS. 1
MOBILE HOME TURNED
OVER. REPORTED BY
EMERGENCY MANAGEMENT
AND LAW ENFORCEMENT
PERSONNEL.
.
0900 AM CHATAWA MS TORNADO
04/03/00 PIKE TREES ON HOUSES.
REPORTED BY EMERGENCY
MANAGEMENT.
0910 AM MC COMB MS WIND DAMAGE
04/03/00 PIKE TREE ON HOUSE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0910 AM DENHAM SPGS LA WIND DAMAGE
04/03/00 LIVINGSTON TREES DOWN ALONG
HIGHWAY 190 FROM DENHAM
SPRINGS TO HOLDEN.
EVENT DURATION 15
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0940 AM 2 NE LABADIEVILLE LA TORNADO
04/03/00 ASSUMPTION TORNADO TOUCHDOWN IN
MARSH NEAR HIGHWAY
1014. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 AM PONCHATOULA LA WIND DAMAGE
04/03/00 TANGIPAHOA TREE DOWN ALONG HIGHWAY
22.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 3:45 PM CDT, 23 minutes before
NEWLSRNEW ALL
TTAA00 KNEW DDHHMM
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT MON APR 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM ST FRANCISVILLE LA TORNADO
04/03/00 WEST FELICIANA TREES...POWER LINES
DOWN...2 HOMES
DAMAGED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0755 AM ST FRANCISVILLE LA TORNADO
04/03/00 WEST FELICIANA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 AM WILSON LA WIND DAMAGE
04/03/00 EAST FELICIANA POSSIBLE TORNADO.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0801 AM MARINGOUIN LA WIND DAMAGE
04/03/00 IBERVILLE SEVERAL TREES
DOWN...ONE TRAILER
DAMAGED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0805 AM 10 ENE ST FRANCISVILLE LA TORNADO
04/03/00 WEST FELICIANA *** 1 INJ ***
500 BIG OAK TREES
ESTIMATED DOWN...30
HOMES DAMAGED IN BLUFF
LAKES SUBDIVISION A FEW
MILES WEST OF JACKSON.
ONE MINOR INJURY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0825 AM 2 S BATON ROUGE ARPT LA TORNADO
04/03/00 EAST BATON ROUGE TREES DOWN ON HOUSES
NEAR VERNON AND ELM
DRIVE. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0825 AM ZACHARY LA TORNADO
04/03/00 EAST BATON ROUGE NO DAMAGE REPORTED.
REPORTED BY
EMERGENCY MANAGEMENT.
0830 AM LIBERTY MS WIND DAMAGE
04/03/00 AMITE TREES DOWN ACROSS CITY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 AM 3 NE ZACHARY LA TORNADO
04/03/00 EAST BATON ROUGE TORNADO TOUCHED DOWN
NEAR EAST FELICIANA
LINE. REPORTED BY LAW
ENFORCEMENT.
EVENT DURATION 1 MINUTE.
0842 AM 6 SW LIBERTY MS WIND DAMAGE
04/03/00 AMITE NUMEROUS TREES DOWN ON
ROADS AND HOUSES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0850 AM PLAQUEMINE LA WIND DAMAGE
04/03/00 IBERVILLE ROOF...PATIO...WOOD
FENCES... CARPORTS
DAMAGED. TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0857 AM 2 NW LIVERPOOL LA WIND DAMAGE
04/03/00 ST. HELENA 4 HOUSES LOST ROOFS.
1 MOBILE HOME TURNED OVER.
REPORTED BY EMERGENCY
MANAGEMENT PERSONNEL.
0900 AM CHATAWA MS TORNADO
04/03/00 PIKE TREES ON HOUSES.
REPORTED BY EMERGENCY
MANAGEMENT.
0910 AM MC COMB MS WIND DAMAGE
04/03/00 PIKE TREE ON HOUSE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0910 AM DENHAM SPGS LA WIND DAMAGE
04/03/00 LIVINGSTON TREES DOWN ALONG
HIGHWAY 190 FROM DENHAM
SPRINGS TO HOLDEN.
EVENT DURATION 15
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0940 AM 2 NE LABADIEVILLE LA TORNADO
04/03/00 ASSUMPTION TORNADO TOUCHDOWN IN
MARSH NEAR HIGHWAY
1014. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 AM PONCHATOULA LA WIND DAMAGE
04/03/00 TANGIPAHOA TREE DOWN ALONG
HIGHWAY 22. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
ADDITIONAL REPORTS BY 430 PM.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 51 min |
| Apr 2, 9:05 PM CDT | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 20 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 30 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | Amite | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Pike | 60 min |
| Apr 3, 9:07 AM CDT | Tornado Warning | LIX | Walthall | 53 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Pearl River | 48 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 60 min |
| Apr 3, 11:13 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Apr 3, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 38 min |
| Apr 3, 12:07 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 12:15 PM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Apr 3, 12:27 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 1:14 PM CDT | Tornado Warning | LIX | Harrison | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.